Alert archive / Texas / Special Weather Statements in 2018

Special Weather Statement, NWS Lake Charles, LA

July 5, 2018Orange County, Texas

NWS Lake Charles, LA issued this special weather statement at Jul 5, 2018, 4:54 PM CDT for Orange County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2018, 4:54 PM CDT (21:54 UTC)
Expired
Jul 5, 2018, 5:30 PM CDT
In force
36 min
Issued by
NWS Lake Charles, LA

County Orange County, TX

The radar

The Lake Charles radar (KLCH), 50 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2018-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2018-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

490 
WWUS84 KLCH 052154
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
454 PM CDT THU JUL 5 2018

LAZ030-041-TXZ216-262-052230-
Calcasieu-Beauregard-Orange-Southern Newton-
454 PM CDT THU JUL 5 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTH CENTRAL NEWTON AND
NORTHEASTERN ORANGE COUNTIES...

At 454 PM CDT, a strong thunderstorm was located over Starks, moving
southwest at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Starks, Deweyville, Hartburg, Forest Heights, Lunita and Devils
Pocket.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3045 9364 3043 9357 3036 9351 3025 9351
      3018 9370 3026 9382 3037 9383 3043 9378
TIME...MOT...LOC 2154Z 062DEG 21KT 3033 9363 

$$

TWH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:00 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 5, 3:00 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
300 PM CDT Thu Jul 5 2018

.DISCUSSION...
Wx map shows mid to upper level low just off the SE LA coast
continuing to move west over the region this afternoon. Temperatures
have continued to increase higher than all guidance has indicated,
now 95 at AEX & LCH, with lower/mid 90s elsewhere. Radar showing
scattered to numerous showers and thunderstorms over the coastal
waters and inland across South Louisiana this afternoon. Activity
expected to increase further later this afternoon and early
evening. SPC continues marginal risk of severe thunderstorms over
the region for thunderstorms with the possibility of wet microbursts
this afternoon and evening. Forecast has 60-70% chances this
afternoon with gusty wind wording. Showers and thunderstorms
expeted to diminish after sunset with the loss of daytime heating.

Friday expected to see slightly lower precipitation chances, but
still above normal as moisture and instability continues. By
Saturday, a weak frontal boundary approaching from the north and
stall, coupled with the high levels of moisture already in place,
will increase the chances of showers and thunderstorms for
Saturday through Monday. For Tuesday/Wednesday time frame, still
expecting near to above normal chances of afternoon showers and
thunderstorms as the series of disturbances aloft move west
across the northern Gulf of Mexico and adjacent coastal areas.

DML

&&

.MARINE...
Light east to northeast winds can be expected through Friday,
with seas running from one to two feet. Winds will be generally
light and variable through the weekend, gradually transitioning
more onshore early next week. Scattered to sometimes numerous
showers and thunderstorms can be expected for the next several
days as a series of disturbances aloft move west across the
northern Gulf of Mexico and adjacent coastal areas. Winds and seas
will be higher near the storms, along with occasional cloud to
water lightning.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  93  72  89 /  50  30  30  70
LCH  73  89  73  88 /  60  50  30  70
LFT  72  90  73  89 /  40  50  30  70
BPT  75  89  75  88 /  60  40  30  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...08
Hazardous weather outlook, Jul 5, 3:10 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
310 PM CDT Thu Jul 5 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
062015-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
310 PM CDT Thu Jul 5 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight
Scattered to numerous showers and thunderstorms are expected to
develop from east to west today. With deep tropical moisture in
place, storms will be capable of producing locally heavy rainfall
with rates up to 2 inches per hour. Average rainfall totals are
expected to be around one inch or less, but locally higher
amounts will be possible. This could lead to minor flooding of
streets and other low lying poor drainage areas.

In addition, there is a marginal risk for severe storms, with
strong and possibly damaging wind gusts the primary threat. Other
hazards include the potential for occasional to frequent cloud to
ground lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The chance for showers and thunderstorms will remain above normal as
the series of disturbances aloft move west across the northern
Gulf of Mexico and adjacent coastal areas.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-062015-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
310 PM CDT Thu Jul 5 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight
Scattered to numerous showers and storms can be expected. Heavy
rainfall greatly reducing visibilities, locally higher winds and
seas, and occasional to sometime frequent cloud to water lightning
will be possible with the stronger storms. Tropical funnel clouds
or waterspouts may form in the development stage of storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The chance for showers and thunderstorms will remain above normal
as the series of disturbances aloft move west across the northern
Gulf of Mexico and adjacent coastal areas. Winds and seas will be
locally higher near storms, along with occasional cloud to water
lightning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 5, 3:05 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
305 PM CDT THU JUL 5 2018

LAZ052-074-052045-
Vermilion LA-East Cameron LA-
305 PM CDT THU JUL 5 2018

...SPECIAL WEATHER STATEMENT...

At 305 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forked Island, moving west at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Kaplan, Gueydan, Rockefeller Wildlife Range, Freshwater City, Forked
Island, Pecan Island, Klondike, Wright and Florence Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2958 9262 2964 9280 3004 9276 3002 9222
      2953 9229
TIME...MOT...LOC 2005Z 091DEG 12KT 2982 9234

Jones
Special weather statement, Jul 5, 3:39 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
339 PM CDT THU JUL 5 2018

LAZ052-074-052130-
Vermilion LA-East Cameron LA-
339 PM CDT THU JUL 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMERON AND SOUTHWESTERN
VERMILION PARISHES UNTIL 430 PM CDT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockefeller Wildlife Range, moving west at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Grand Chenier, Rockefeller Wildlife Range, Creole, Gibbstown and
Rutherford Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2959 9266 2972 9299 2977 9319 2997 9316
      2990 9254 2957 9256
TIME...MOT...LOC 2039Z 091DEG 25KT 2975 9277

Jones
Special weather statement, Jul 5, 4:23 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
423 PM CDT THU JUL 5 2018

LAZ033-043>045-052-052215-
Acadia LA-Lafayette LA-St. Landry LA-Vermilion LA-
Upper St. Martin LA-
423 PM CDT THU JUL 5 2018

...SPECIAL WEATHER STATEMENT...

At 423 PM CDT, Doppler radar was tracking a strong thunderstorm over
Scott, moving southwest at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lafayette, Crowley, Scott, Breaux Bridge, Rayne, Carencro, Kaplan,
Arnaudville, Duson, Maurice, Cankton, Cecilia, Mire, Indian Bayou,
Lyons Point, Ridge and Estherwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3044 9190 3030 9182 2998 9232 3022 9249
TIME...MOT...LOC 2123Z 061DEG 18KT 3021 9209

Jones
Special weather statement, Jul 5, 4:32 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
432 PM CDT THU JUL 5 2018

LAZ041-052200-
Calcasieu-
432 PM CDT THU JUL 5 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CALCASIEU PARISH...

At 432 PM CDT, a strong thunderstorm was located near De Quincy,
moving southwest at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Starks, Dequincy, Lunita, Buhler and Edgerly.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3024 9364 3031 9367 3037 9367 3041 9359
      3040 9349 3045 9349 3045 9348 3043 9339
      3040 9339 3040 9337 3033 9334 3021 9346
      3021 9356
TIME...MOT...LOC 2132Z 048DEG 19KT 3036 9348

TWH
Special weather statement, Jul 5, 4:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
454 PM CDT THU JUL 5 2018

LAZ030-041-TXZ216-262-052230-
Calcasieu-Beauregard-Orange-Southern Newton-
454 PM CDT THU JUL 5 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTH CENTRAL NEWTON AND
NORTHEASTERN ORANGE COUNTIES...

At 454 PM CDT, a strong thunderstorm was located over Starks, moving
southwest at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Starks, Deweyville, Hartburg, Forest Heights, Lunita and Devils
Pocket.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3045 9364 3043 9357 3036 9351 3025 9351
      3018 9370 3026 9382 3037 9383 3043 9378
TIME...MOT...LOC 2154Z 062DEG 21KT 3033 9363

TWH

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:13 PM CDTSpecial Weather StatementLCHEvangeline32 min
Jul 5, 12:46 PM CDTSpecial Marine WarningLCH59 min
Jul 5, 2:28 PM CDTSpecial Marine WarningLCH47 min
Jul 5, 3:05 PM CDTSpecial Weather StatementLCHVermilion40 min
Jul 5, 3:33 PM CDTSpecial Marine WarningLCH42 min
Jul 5, 3:39 PM CDTSpecial Weather StatementLCHCameron51 min
Jul 5, 3:56 PM CDTSpecial Marine WarningLCH64 min
Jul 5, 4:23 PM CDTSpecial Weather StatementLCHLafayette52 min
Jul 5, 4:32 PM CDTSpecial Weather StatementLCHCalcasieu28 min
Jul 5, 4:51 PM CDTSpecial Marine WarningLCH54 min
Jul 5, 4:56 PM CDTSpecial Weather StatementLCHEvangeline34 min
Jul 5, 5:09 PM CDTSpecial Weather StatementLCHAcadia36 min
Jul 5, 5:23 PM CDTSpecial Weather StatementLCHAllen52 min
Jul 5, 5:41 PM CDTSpecial Marine WarningLCH64 min
Jul 5, 6:10 PM CDTSpecial Weather StatementLCHAllen, Beauregard50 min
Jul 5, 5:22 PM CDTSpecial Weather StatementLCHOrange23 min
Jul 5, 6:04 PM CDTSpecial Weather StatementLCHJefferson41 min
Jul 5, 6:43 PM CDTSpecial Weather StatementLCHJefferson32 min

Nearby

Special Weather Statements in Texas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.